Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

need to augment MAOI, not sure what to try next

Posted by Elizabeth on December 14, 1998, at 4:37:09

OK, so I am still having some symptoms though doing much better on 20mg Parnate. (I have fairly generic unipolar depression.)

I have these brief depressions, lasting a couple days, where I am very tearful and unpleasant (both to myself and others), lose interest in life, get very irritable, feel intense self-reproach, stop eating, feel excessively tired, etc. I also have mysterious REM rebound (vivid dreaming and RBD) during these periods (Klonopin does not seem to prevent this).

My concentration is still a mess as well.

I am trying to think of things I can add to the Parnate. I have spontaneous hypertensive reactions if I try to go above 20mg. (I have tried most other antidepressants or classes of antidepressants available in this country, Remeron being the main exception. I am uninterested in trying moclobemide because of the consistent reports I have been hearing about its mediocre performance.)

I have already tried:
- Depakote (no effect)
- lithium (no effect)
- Neurontin (excessive sedation even at low doses)
- Lamictal (no effect)
- Zyprexa, Seroquel (excessive sedation, dysphoria)
- Risperdal (agitation)

Other things I have thought of are:
- pindolol (might worsen orthostatic hypotension but provide a measure of protection against hypertensive episodes)
- Wellbutrin (might worsen anorexia, insomnia, anxiety)
- naltrexone
- buprenorphine
- T3
- Topamax (might worsen anorexia)
- clonidine or guanfacine
- ginkgo biloba (if I can get confirmation that this has been used safely before)
- stimulants (worried about hypertension though, as well as increased anxiety)
- bromocriptine, pergolide, amantadine
- TCA - although previously I have tolerated these poorly (especially anticholinergic effects, even with desipramine; wondering how amoxapine is in this regard or whether there are ways to reverse the side effects) (I am aware of the possible risks and the need to stop the MAOI, start the TCA, and then reinstate the MAOI)
- a course of ECT

Part of my problem is the balancing the need to improve my concentration with the need to avoid excessive spaceyness or sedation.

Anyway, if anyone has other suggestions or ideas, or experience with any of these (especially in combo with an MAOI), I'd like to hear about it. Thanks.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:1573